{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,4,10]],"date-time":"2026-04-10T07:00:48Z","timestamp":1775804448561,"version":"3.50.1"},"reference-count":10,"publisher":"Frontiers Media SA","license":[{"start":{"date-parts":[[2026,4,10]],"date-time":"2026-04-10T00:00:00Z","timestamp":1775779200000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":["frontiersin.org"],"crossmark-restriction":true},"short-container-title":["Front. Cardiovasc. Med."],"abstract":"<jats:sec>\n                    <jats:title>Background<\/jats:title>\n                    <jats:p>Thyrotoxicosis is associated with enhanced sympathetic activity and increased coronary vasomotor reactivity. However, bilateral coronary ostial spasm mimicking critical left main coronary artery disease is rare.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Case summary<\/jats:title>\n                    <jats:p>A 61-year-old woman presented with a 3-day history of exertional chest pain. She had undergone total thyroidectomy 18 years earlier and was receiving levothyroxine 75 \u03bcg daily. One month prior, carvedilol 6.25\u2005mg twice daily had been initiated for palpitations. Treadmill testing demonstrated ST-segment elevation in aVR and anterior leads with reciprocal ST depression in inferior leads. Emergent coronary angiography revealed severe ostial narrowing of both the left main (LM) and right coronary artery (RCA), raising suspicion of critical multivessel disease. However, complete resolution of both lesions following intracoronary nitrate administration confirmed bilateral coronary vasospasm. Laboratory evaluation showed suppressed TSH (0.07 mIU\/L) with markedly elevated free T4 and free T3 levels, consistent with iatrogenic thyrotoxicosis. Levothyroxine dose reduction, discontinuation of carvedilol, and initiation of calcium channel blocker therapy resulted in complete symptom resolution.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Conclusion<\/jats:title>\n                    <jats:p>\n                      Iatrogenic thyrotoxicosis may precipitate severe bilateral coronary ostial spasm that mimics obstructive coronary artery disease. Recognition of nitrate responsiveness and careful\n                      <jats:italic>\u03b2<\/jats:italic>\n                      -blocker selection are critical to avoid unnecessary revascularization.\n                    <\/jats:p>\n                  <\/jats:sec>","DOI":"10.3389\/fcvm.2026.1814778","type":"journal-article","created":{"date-parts":[[2026,4,10]],"date-time":"2026-04-10T06:05:27Z","timestamp":1775801127000},"update-policy":"https:\/\/doi.org\/10.3389\/crossmark-policy","source":"Crossref","is-referenced-by-count":0,"title":["Case Report: Bilateral coronary ostial spasm triggered by iatrogenic thyrotoxicosis mimicking left main coronary artery disease"],"prefix":"10.3389","volume":"13","author":[{"given":"Han Ra","family":"Choi","sequence":"first","affiliation":[{"name":"Division of Cardiology, Department of Internal Medicine, Gyeongsang National University School of Medicine and Gyeongsang National University Changwon Hospital","place":["Changwon, Republic of Korea"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jae Seok","family":"Bae","sequence":"additional","affiliation":[{"name":"Division of Cardiology, Department of Internal Medicine, Gyeongsang National University School of Medicine and Gyeongsang National University Changwon Hospital","place":["Changwon, Republic of Korea"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Yun-Ho","family":"Cho","sequence":"additional","affiliation":[{"name":"Division of Cardiology, Department of Internal Medicine, Gyeongsang National University School of Medicine and Gyeongsang National University Changwon Hospital","place":["Changwon, Republic of Korea"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jeong Yoon","family":"Jang","sequence":"additional","affiliation":[{"name":"Division of Cardiology, Department of Internal Medicine, Gyeongsang National University School of Medicine and Gyeongsang National University Changwon Hospital","place":["Changwon, Republic of Korea"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jeong Rang","family":"Park","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, Gyeongsang National University School of Medicine and Gyeongsang National University Hospital","place":["Jinju, Republic of Korea"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Min Gyu","family":"Kang","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, Gyeongsang National University School of Medicine and Gyeongsang National University Hospital","place":["Jinju, Republic of Korea"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Kye-Hwan","family":"Kim","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, Gyeongsang National University School of Medicine and Gyeongsang National University Hospital","place":["Jinju, Republic of Korea"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jin-Yong","family":"Hwang","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, Gyeongsang National University School of Medicine and Gyeongsang National University Hospital","place":["Jinju, Republic of Korea"]}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jong-Hwa","family":"Ahn","sequence":"additional","affiliation":[{"name":"Division of Cardiology, Department of Internal Medicine, Gyeongsang National University School of Medicine and Gyeongsang National University Changwon Hospital","place":["Changwon, Republic of Korea"]}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"1965","published-online":{"date-parts":[[2026,4,10]]},"reference":[{"key":"B1","doi-asserted-by":"publisher","first-page":"501","DOI":"10.1056\/NEJM200102153440707","article-title":"Thyroid hormone and the cardiovascular system","volume":"344","author":"Klein","year":"2001","journal-title":"N Engl J Med"},{"key":"B2","doi-asserted-by":"publisher","first-page":"3076","DOI":"10.1161\/hc5001.100621","article-title":"Impact of hyperthyroidism and its correction on vascular reactivity in humans","volume":"104","author":"Napoli","year":"2001","journal-title":"Circulation"},{"key":"B3","doi-asserted-by":"publisher","first-page":"335","DOI":"10.1016\/S0002-9149(79)80023-5","article-title":"Coronary spasm with ventricular fibrillation during thyrotoxicosis: response to attaining euthyroid state","volume":"43","author":"Wei","year":"1979","journal-title":"Am J Cardiol"},{"key":"B4","doi-asserted-by":"publisher","first-page":"554","DOI":"10.1001\/archinte.143.3.554","article-title":"Angina in thyrotoxicosis. Thyroid-related coronary artery spasm","volume":"143","author":"Featherstone","year":"1983","journal-title":"Arch Intern Med"},{"key":"B5","doi-asserted-by":"publisher","first-page":"2565","DOI":"10.1093\/eurheartj\/ehv351","article-title":"International standardization of diagnostic criteria for vasospastic angina","volume":"38","author":"Beltrame","year":"2017","journal-title":"Eur Heart J"},{"key":"B6","doi-asserted-by":"publisher","first-page":"1019","DOI":"10.1016\/0002-9149(78)90691-4","article-title":"\u201cVariant\u201d angina: one aspect of a continuous spectrum of vasospastic myocardial ischemia. Pathogenetic mechanisms, estimated incidence and clinical and coronary arteriographic findings in 138 patients","volume":"42","author":"Maseri","year":"1978","journal-title":"Am J Cardiol"},{"key":"B7","doi-asserted-by":"publisher","first-page":"1348","DOI":"10.1016\/S0735-1097(01)01563-7","article-title":"Prediction of acute left main coronary artery obstruction by 12-lead electrocardiography. ST segment elevation in lead aVR with less ST segment elevation in lead V(1)","volume":"38","author":"Yamaji","year":"2001","journal-title":"J Am Coll Cardiol"},{"key":"B8","doi-asserted-by":"publisher","first-page":"1343","DOI":"10.1089\/thy.2016.0229","article-title":"2016 American thyroid association guidelines for diagnosis and management of hyperthyroidism and other causes of thyrotoxicosis","volume":"26","author":"Ross","year":"2016","journal-title":"Thyroid"},{"key":"B9","doi-asserted-by":"publisher","first-page":"1774","DOI":"10.1161\/CIRCULATIONAHA.111.037283","article-title":"Mechanisms of coronary artery spasm","volume":"124","author":"Lanza","year":"2011","journal-title":"Circulation"},{"key":"B10","doi-asserted-by":"publisher","first-page":"2","DOI":"10.1016\/j.jjcc.2008.01.001","article-title":"Coronary artery spasm\u2013clinical features, diagnosis, pathogenesis, and treatment","volume":"51","author":"Yasue","year":"2008","journal-title":"J Cardiol"}],"container-title":["Frontiers in Cardiovascular Medicine"],"original-title":[],"link":[{"URL":"https:\/\/www.frontiersin.org\/articles\/10.3389\/fcvm.2026.1814778\/full","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,4,10]],"date-time":"2026-04-10T06:05:38Z","timestamp":1775801138000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.frontiersin.org\/articles\/10.3389\/fcvm.2026.1814778\/full"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,4,10]]},"references-count":10,"alternative-id":["10.3389\/fcvm.2026.1814778"],"URL":"https:\/\/doi.org\/10.3389\/fcvm.2026.1814778","relation":{},"ISSN":["2297-055X"],"issn-type":[{"value":"2297-055X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,4,10]]},"article-number":"1814778"}}